MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D131503
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Cardiac Tamponade (2226); No Code Available (3191)
Date of Event 04/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate since no lot number was provided, no device history record (dhr) review could be performed.Concomitant products: carto 3 system (model# fg540000 serial# (b)(4)), st.Jude medical brk transseptal needle (model# unknown lot# unknown), st.Jude medical agilis 8.5 french sheath (model# unknown lot# unknown).(b)(4).
 
Event or Problem Description
It was reported that a female patient, in her 70s, underwent an ablation procedure for atrial fibrillation with a thermocool® sf nav uni-directional catheter and suffered a cardiac tamponade (requiring pericardiocentesis and surgical intervention) and cardiac arrest (requiring cardiopulmonary resuscitation).During ablation, the patient became hypotensive and a pericardial effusion was detected via ultrasound.Pericardiocentesis was performed twice and yielded 1000 ml of fluid.Remainder of procedure was aborted.Atrioventricular dissociation occurred and the patient arrested.Cardiopulmonary resuscitation was administered.An unspecified surgical intervention was performed.It was determined that a left atrial tear occurred.Patient was reported to be in stable condition.Although unconfirmed, it was assumed by the reporter that the patient required a stay in the intensive care unit (icu) and survived.There were no patient factors cited that may have contributed to the adverse event.It was noted that although the adverse event occurred during ablation phase, it was not determined if it was a result of ablation or catheter manipulation.Physician did not provide a causality opinion.There were no issues or errors reported on any bwi products or equipment during the procedure.Transseptal puncture was performed with a st.Jude medical brk transseptal needle and a st.Jude medical agilis 8.5 french sheath.Generator was set on power control mode with default cut-off settings.There is no further information regarding generator parameters, generator settings, power titration, overall ablation time at the site of injury, or last ablation cycle time at the site of injury, as it was not determined if the injury was secondary to ablation or catheter manipulation.There is no information regarding irrigated catheter flow setting.Patient received anticoagulant (heparin) during the procedure with activated clotting times (acts) maintained in an unspecified range.There were no issues or errors reported on any bwi products or equipment during the procedure.

Brand Name
THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7462169
Report Number2029046-2018-01477
Device Sequence Number11043106
Product Code LPB
UDI-Device Identifier10846835009293
UDI-Public10846835009293
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD131503
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/02/2018
Initial Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;